Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 98, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 13, 2013, 7:04 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2013, 7:04 PM MDT (01:04 UTC)
- Expired
- Sep 13, 2013, 8:30 PM MDT
- In force
- 86 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WGUS55 KABQ 140104 FFWABQ NMC001-043-140230- /O.NEW.KABQ.FF.W.0098.130914T0104Z-130914T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 704 PM MDT FRI SEP 13 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO EXTREME SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 830 PM MDT * AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CENTRAL ALBUQUERQUE. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. THIS STORM CAN PRODUCE ONE INCH OF RAIN IN LESS THAN ONE HOURS TIME. THE STORM SHOULD IMPACT THE NORTH VALLEY AFTER 715 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3527 10671 3526 10649 3508 10653 3508 10674 $$
2 follow-up statements
735 WGUS75 KABQ 140154 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 754 PM MDT FRI SEP 13 2013 NMC001-043-140230- /O.CON.KABQ.FF.W.0098.000000T0000Z-130914T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-BERNALILLO- 754 PM MDT FRI SEP 13 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTH CENTRAL BERNALILLO AND EXTREME SOUTH CENTRAL SANDOVAL COUNTIES... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING MODERATE RAIN NEAR THE NORTH VALLEY OF ALBUQUERQUE. THE STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING SLOWLY NORTH. WHILE THE RAIN INTENSITY HAS DIMINISHED SIGNIFICANT RUNOFF WILL CONTINUE UNTIL 830 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. && LAT...LON 3527 10671 3526 10649 3508 10653 3508 10674 $$
194 WGUS75 KABQ 140226 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 826 PM MDT FRI SEP 13 2013 NMC001-043-140237- /O.EXP.KABQ.FF.W.0098.000000T0000Z-130914T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-BERNALILLO- 826 PM MDT FRI SEP 13 2013 ...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR NORTH CENTRAL BERNALILLO AND EXTREME SOUTH CENTRAL SANDOVAL COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3527 10671 3526 10649 3508 10653 3508 10674 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:39 PM MDT, 25 minutes earlier.
Area forecast discussion, Sep 13, 6:39 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 639 PM MDT FRI SEP 13 2013 .UPDATE... UPDATED FORECAST TO INCREASE POPS ON SATURDAY AND ADD A MENTION OF LOCALLY HEAVY RAINFALL. OTHERWISE...FORECAST ON TRACK. 11 && .PREV DISCUSSION...551 PM MDT FRI SEP 13 2013... .AVIATION... 00Z TAF CYCLE POTENTIAL AVIATION IMPACTS/CONCERNS CONTINUE OVERNIGHT INTO TOMORROW ACROSS MUCH OF NEW MEXICO. AREAS OF MODERATE TO HEAVY RAIN CONTINUE ACROSS THE EASTERN PLAINS AND OVER THE CONTINENTAL DIVIDE. EXPECT PERSISTENT MVFR WITH PERIODIC EXCURSIONS TO IFR BENEATH HEAVIER SHOWERS. A LINE OF -TSRA IS ALSO ATTEMPTING TO DEVELOP THE FAR EASTERN PLAINS AND WILL IMPACT KTCC FOR A PERIOD FROM NOW THROUGH THE NEXT FEW HOURS. ANOTHER AREA OF SHRA/TSRA ACTIVITY IS DEVELOPING OVER THE CONTINENTAL DIVIDE AND MOVING NORTH INTO THE NW PLATEAU THEN MIGRATE EAST ACROSS NORTHERN NM AS ANOTHER AREA OF MODERATE TO HEAVY RAIN TONIGHT...WITH MVFR CIGS AND VSBYS LIKELY. MORE SCATTERED SHRA/TSRA ARE EXPECTED ACROSS THE REGION TOMORROW WITH DAYTIME HEATING. .PREV DISCUSSION...252 PM MDT FRI SEP 13 2013... A LIFE THREATENING AND RECORD SHATTERING WEATHER EVENT HAS UNFOLDED OVER NORTHERN AND CENTRAL NM OVER THE PAST 72 HOURS...AND IT WILL CONTINUE FOR MANY AREAS OF THE NORTHERN HIGH TERRAIN AND NORTHEAST PLAINS THROUGH SUNDAY. WIDESPREAD TRIBUTARY AND RIVER FLOODING IS OCCURRING ACROSS MUCH OF THE AREA...PARTICULAR OVER THE EASTERN PLAINS AND THE NORTHERN HIGH TERRAIN WHERE 3 TO 5 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS. AREAS ACROSS THE EASTERN PLAINS HAVE SEEN BETWEEN 6 AND 8 INCHES OF RAIN...WITH MORE STREAMING OVER THE AREA ON RADAR. FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH MIDNIGHT ON SATURDAY AS THE MONSOON PLUME WILL REMAIN CENTERED OVER CENTRAL AND EASTERN NM. NUMEROUS MODEL MEMBERS AND AGREEMENT FROM WPC SHOW FOCUS FOR MORE SIGNIFICANT QPF OF 1 TO 2 INCHES WILL BE FROM SOCORRO COUNTY NORTH ACROSS CENTRAL NM TO SANTA FE COUNTY...THE SANGRES...AND THE NE PLAINS. CURRENT POPS LOOK GOOD IN GRIDS HOWEVER EXPECT CHANGES ON FOLLOWING SHIFT TO TIDY UP FOCUS AND GREATEST IMPACT AREAS. THE UPPER WAVE RESPONSIBLE FOR OUR HISTORICAL WEATHER EVENT WILL OPEN UP THROUGH THE WEEKEND ALLOWING STEERING FLOW AND FLASH FLOOD THREAT TO DIMINISH JUST A LITTLE. DUE TO EXTREMELY SATURATED SOILS EVEN SMALL AMOUNTS OF RAINFALL WILL POTENTIALLY CREATE FLOODING. DRYING WILL THEN ENSUE BEHIND THIS WAVE ALLOWING FOR A NICE WARMING TREND THROUGH EARLY NEXT WEEK. GUYER .FIRE WEATHER... SIGNIFICANT WIDESPREAD FLOODING EVENT OCCURRING ON NUMEROUS CREEKS AND TRIBUTARIES LEADING OUT OF THE HIGHER TERRAIN. EXPCEPTIONALLY HIGH HUMIDITY VALUES WILL PERSIST OVER THE AREA AS THE FOCUS OF MONSOON PLUME REMAINS OVER CENTRAL NM THROUGH SUNDAY. TEMPS WILL AVERAGE ABOUT 5-10F BELOW NORMAL. ANY ADDITIONAL RAINFALL EVEN OF THE MODERATE VARIETY WILL CREATE MORE FLOODING THERE THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH SATURDAY. THE UPPER WAVE RESPONSIBLE FOR ALL THE FLOODING WILL SLOWLY PULL OUT MONDAY WITH A DRYING TREND COMMENCING TUESDAY THROUGHT NEXT WEEK. MIN HUMIDITY VALUES WILL TREND DOWN SIGNIFICANTLY HOWEVER RECOVERIES VALUES WILL BE VERY HIGH AS DEEP SOIL MOISTURE IMPACTS THE BOUNDARY LAYER FOR SEVERAL NIGHTS TO COME. FOG IS EVEN POSSIBLE OVER THE AREA. MIN TEMPS WILL TREND MUCH LOWER AND MAX TEMPS BACK TOWARD NORMAL. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ503-504-506>533. && 11
Hazardous weather outlook, Sep 13, 6:32 AM MDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 632 AM MDT FRI SEP 13 2013 NMZ501>540-141245- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 632 AM MDT FRI SEP 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF HEAVY RAINFALL WILL AGAIN BE LIKELY TODAY INTO TONIGHT WITH THE MAIN EMPHASIS ON AREAS BETWEEN THE CONTINENTAL DIVIDE AND THE HIGHLANDS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AS WELL. ANOTHER 1 TO AS MUCH AS 3 INCHES OF RAIN MAY FALL ACROSS THIS AREA THROUGH TONIGHT AND WITH ALREADY SATURATED SOILS LOCALIZED FLASH FLOODING AND PERHAPS EVEN SOME MAINSTEM RIVER FLOODING COULD OCCUR. AREAS WITHIN AND BELOW RECENT BURN SCAR LOCATIONS...AS WELL AS MOUNTAIN SLOPES IN GENERAL...WILL BE ESPECIALLY VULNERABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY INTO MONDAY...BUT SHOW A TREND TOWARD LESS COVERAGE AND INTENSITY DURING THIS PERIOD. SOME LOCALIZED HEAVY RAIN MAY STILL DEVELOP FROM TIME TO TIME SATURDAY AND SUNDAY ACROSS AREAS FROM JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST PLAINS WEST TO NEAR THE ARIZONA LINE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE SOME HEAVY RUNOFF AND EVEN VERY LOCALIZED FLASH FLOODING WILL NOT BE OUT OF THE QUESTION THROUGH THIS PERIOD... THE FLOODING RISK WILL BE SIGNIFICANTLY LOWER THAN RECENT DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEBSITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 01
In the hours before
Local storm report, Sep 13, 2:22 PM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT FRI SEP 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM FLASH FLOOD CROWNPOINT 35.69N 108.15W
09/13/2013 MCKINLEY NM EMERGENCY MNGR
EVACUATIONS ONGOING IN CROWNPOINT DUE TO FLOODING.
&&
EVENT NUMBER ABQ1301370
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:14 PM MDT | Flash Flood Warning | ABQ | Catron, Cibola, Socorro | 2 hr |
| Sep 13, 6:17 PM MDT | Areal Flood Advisory | ABQ | Catron | 118 min |
| Sep 13, 6:22 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 113 min |
| Sep 13, 8:26 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 94 min |
| Sep 14, 1:04 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Socorro, Valencia | 3 hr |
| Sep 14, 3:30 AM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 3 hr |
| Sep 14, 3:49 AM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Sep 14, 4:01 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval, Socorro, Valencia | 3 hr |
| Sep 14, 8:45 AM MDT | Areal Flood Warning | ABQ | Cibola, McKinley, Valencia | 9 hr |
| Sep 14, 12:43 PM MDT | Areal Flood Warning | ABQ | Socorro | 4 hr |
| Sep 14, 12:59 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 3 hr |
| Sep 14, 2:33 PM MDT | Flash Flood Warning | ABQ | Catron | 2 hr |
| Sep 14, 3:01 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 119 min |
| Sep 14, 3:32 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.